Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 18, NWS Lubbock, TX

October 21, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Oct 21, 2008, 3:21 PM CDT for 24 counties in Texas. It took effect at Oct 21, 2008, 9:47 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2008, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 21, 2008, 9:47 PM CDT
Expired
Oct 22, 2008, 4:00 PM CDT
In force
18 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 212021
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE OCT 21 2008

...WINDY CONDITIONS EXPECTED TO DEVELOP WEDNESDAY...

.A STRONG COLD FRONT WILL PUSH INTO THE SOUTH PLAINS DURING THE
EARLY MORNING HOURS WEDNESDAY. BEHIND THE FRONT...A TIGHT PRESSURE
GRADIENT WILL BE IN PLACE AND THIS WILL RESULT IN A PERIOD OF
STRONG NORTHERLY WINDS ACROSS THE NORTHERN AND NORTHEASTERN
PORTIONS OF THE SOUTH PLAINS.

TXZ021>026-030>032-220430-
/O.NEW.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH
321 PM CDT TUE OCT 21 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY.

A STRONG COLD FRONT WILL PUSH ACROSS THE SOUTH PLAINS AND ROLLING
PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY BEHIND THE FRONT...
STRONG NORTHERLY WINDS OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS TO 
45 MPH.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST
TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY
THE WIND.

$$

JORDAN
3 follow-up statements
000 
WWUS74 KLUB 220247
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
947 PM CDT TUE OCT 21 2008

...WINDY CONDITIONS EXPECTED TO DEVELOP WEDNESDAY...

.A STRONG COLD FRONT WILL PUSH INTO THE SOUTH PLAINS DURING THE
EARLY MORNING HOURS WEDNESDAY. BEHIND THE FRONT...A TIGHT
PRESSURE GRADIENT WILL BE IN PLACE AND THIS WILL RESULT IN A
PERIOD OF STRONG NORTHERLY WINDS ACROSS THE SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. WINDS WILL SLOWLY
SUBSIDE THROUGH THE LATE AFTERNOON...AND THEN MORE NOTABLY
WEDNESDAY EVENING.

TXZ027>029-033>044-221200-
/O.EXA.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/
BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
947 PM CDT TUE OCT 21 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT WEDNESDAY. 

A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH THE SOUTH
PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY
BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST
TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY
THE WIND.

$$

TXZ021>026-030>032-221200-
/O.CON.KLUB.WI.Y.0018.081022T0900Z-081022T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH
947 PM CDT TUE OCT 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
WEDNESDAY. 

A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH THE SOUTH
PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING. IMMEDIATELY
BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST
TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH MAY BE TOSSED ABOUT BY
THE WIND.

$$
000 
WWUS74 KLUB 221208
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
708 AM CDT WED OCT 22 2008

...WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...

.A STRONG COLD FRONT MOVED THROUGH THE AREA EARLY THIS MORNING. BEHIND
THE FRONT...A TIGHT PRESSURE GRADIENT WILL RESULT IN A PERIOD OF
GUSTY NORTHERLY WINDS ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS. THE WIND WILL SLOWLY SUBSIDE THROUGH
THE LATE AFTERNOON...AND THEN MORE NOTABLY AROUND SUNSET.

TXZ021>044-222100-
/O.CON.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
708 AM CDT WED OCT 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

A STRONG COLD FRONT MOVED THROUGH THE AREA EARLY THIS
MORNING. BEHIND THE FRONT...STRONG NORTHERLY WINDS OF 25 TO 35
MPH...WITH GUSTS TO NEAR 50 MPH ARE EXPECTED THROUGH 4 PM...THEN
DIMINISHING LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST
TO WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING.


$$
000 
WWUS74 KLUB 222113
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT WED OCT 22 2008

TXZ021>023-027-028-033-034-039-231200-
/O.EXP.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/
/O.NEW.KLUB.FZ.W.0001.081023T0900Z-081023T1500Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...
PLAINS...DENVER CITY
413 PM CDT WED OCT 22 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHERLY WINDS HAVE DIMINISHED TO SUSTAINED SPEEDS LESS THAN 30
MPH...THUS THE WIND ADVISORY HAS EXPIRED. THIS TREND WILL
CONTINUE INTO THE EVENING HOURS AS WINDS ARE EXPECTED TO BECOME
LIGHT AND VARIABLE OVERNIGHT. WITH LIGHT WINDS AND DRY AIR
OVERSPREADING THE REGION IN THE WAKE OF TODAY/S COLD FRONT...
TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR POSSIBLY JUST BELOW
FREEZING. THESE TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE PLANTS
OR HARVEST CROPS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ024>026-029>032-035>038-040>044-222215-
/O.EXP.KLUB.WI.Y.0018.000000T0000Z-081022T2100Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
413 PM CDT WED OCT 22 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHERLY WINDS HAVE DIMINISHED TO SUSTAINED SPEEDS LESS THAN 30
MPH...AND THIS TREND WILL CONTINUE INTO THE EVENING HOURS WITH
NOTABLY LIGHTER WINDS EXPECTED. THUS THE WIND ADVISORY WAS ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:33 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 21, 12:33 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1233 PM CDT TUE OCT 21 2008

.AVIATION...
LAST OF THE IFR/MVFR CIGS AND VISBYS ARE CLEARING OUT OF THE TAF
SITES LEAVING VFR CONDITIONS FOR THIS AFTERNOON INTO TONIGHT.
SHOULD SEE COLD FRONT RAPIDLY PUSH SOUTH ACROSS THE TAF SITES
EARLY TOMORROW MORNING AND HAVE BUMPED UP THE ARRIVAL TIMES AT
BOTH KCDS/09Z AND KLBB/10Z. BIGGEST QUESTION IS HOW LOW CEILINGS WILL
BECOME BEHIND THE FRONT AND HOW STRONG WIND SPEEDS WILL GET. HAVE
GONE WITH MVFR FOR NOW AT BOTH TAF SITES BUT WOULD NOT BE
SURPRISED IF THIS WILL CHANGE TO IFR AS WE GET CLOSER TO TOMORROW
MORNING. WIND SPEEDS SHOULD REMAIN STRONG OUT OF THE NORTH WITH
GUSTS NEAR 40 KTS IMMEDIATELY BEHIND THE FRONT. THERE IS AN
OUTSIDE CHANCE A FEW THUNDERSTORMS COULD DEVELOP ALONG THE FRONT
NEAR KCDS BUT THESE SHOULD RAPIDLY PUSH OFF INTO OKLAHOMA IN THE
MORNING HOURS.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT TUE OCT 21 2008/

AVIATION...
DISTURBANCE EDGING THROUGH THE AREA THIS MORNING WITH SHOWERS
MOSTLY WEAKENING AS HAS BEEN PROGGED. STILL COULD SEE A FEW LIGHT
SHOWERS AT BOTH KCDS AND KLBB THROUGH 1400 OR SO THIS MORNING. A
MORE ORGANIZED AREA OF THUNDERSTORMS THAT FORMED NEAR THE CENTER
OF THE UPPER LEVEL DISTURBANCE NEAR RUIDOSO/CLOUDCROFT NEW MEXICO
HAS SO FAR HELD TOGETHER AND WOULD NEAR KLBB BY 1500. FOR NOW
CARRYING ONLY CB AS CLOUD TYPE AS TREND ALL NIGHT HAS BEEN FOR
SHOWERS TO WEAKEN AS THEY APPROACH KLBB. LOW CLOUDS ONLY FORMED
BRIEFLY SO FAR...THOUGH STILL MAY LURK NEARBY. WITH THICK MID
LEVEL CLOUD DECK WE CANNOT SEE ANY HINT OF LOWER CLOUDS USING
SATELLITE DIFFERENCE CHANNELS...BUT PATTERN STILL SUPPORTS IDEA OF
STRATUS FROM ABOUT KLBB NORTHWARD. ALSO...SURFACE NEAR SATURATION
AND HAVE SEEN LIGHT FOG WITH VISIBILITIES SO FAR ABOUT 3 TO 5
MILES AT KLBB AND SLIGHTLY HIGHER KCDS. DENSER FOG PATCHES ON
WESTERN SIDE OF PRECIPITATION OVER NORTHEASTERN NEW MEXICO AND
WESTERN PANHANDLE SUGGESTS THIS COULD DEVELOP INTO WESTERN SOUTH
PLAINS AS WELL...BUT SEEMS DOUBTFUL IT COULD REACH KLBB BEFORE MID
MORNING MIXING. FRONT SHOULD EVENTUALLY LIFT NORTHEAST AS A WARM
FRONT INTO THE NORTHERN ROLLING PLAINS NEAR KCDS BY LATER TODAY.
FROM THERE IT MAY HELP FEED INTO THUNDERSTORM CHANCES AS STRONG
COLD FRONT APPROACHES FROM CENTRAL PANHANDLE LATER TONIGHT. WILL
NOT INCLUDE THUNDER MENTION FOR KCDS THIS FAR OUT...HOWEVER DID
ADD WIND SHIFT BOTH KCDS AND KLBB BECAUSE FRONT WILL BE
SIGNIFICANT. MCQUEEN

PREV DISCUSSION... /ISSUED 350 AM CDT TUE OCT 21 2008/

SHORT TERM...
FRONTAL BOUNDARY BISECTING SOUTHERN PORTION OF THE FORECAST AREA AT
THIS TIME...BENEFITING FROM RECENT OUTFLOW PUSH FROM THE PERSISTENT
RAIN AREA TO THE NORTH. NEARLY SATURATED AT THE SURFACE CURRENTLY
MOST OF NORTHERN ZONES...AND LATEST SURFACE FORECASTS SUGGEST
POSSIBILITY FOR FOG BY DAYBREAK. ADDED AREAS OF FOG UNTIL MID
MORNING ALL NORTHERN ZONES AND PORTION OF CENTRAL ZONES.

OTHERWISE...UPPER LEVEL DISTURBANCE CENTRAL NEW MEXICO THIS MORNING
WILL TRANSLATE EAST ACROSS NORTHERN SOUTH PLAINS AND TEXAS PANHANDLE
DURING THE DAY. A BAND OF SUBTROPICAL MOISTURE WITH PRECIPITABLE
WATER VALUES NEAR AN INCH WILL ALSO EDGE SLOWLY EASTWARD THROUGH THE
AREA TODAY AND TONIGHT. ALTHOUGH THIS DISTURBANCE DOES NOT APPEAR
OVERLY ENERGETIC...AS IT CROSSES OUR AREA THE FLOW ALOFT WILL BECOME
MORE DIFLUENT IN RESPONSE TO THE LOW PRESSURE SYSTEM DIGGING OUT OF
THE NORTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS TONIGHT.
INCREASED THUNDERSTORM CHANCES THIS MORNING TO MODERATE CHANCE
ACROSS NORTHERN ZONES...AND ALSO A BIT MORE ACROSS SOUTHERN ZONES.
MOST OF THE DEEPER MOISTURE AND INSTABILITY IN SUBTROPICAL FLOW
SHOULD CLEAR EAST DURING THE DAY WITH DECREASING SHOWER CHANCES...
WHILE THUNDERSTORM CHANCES WILL BE SLOWER TO CLEAR ACROSS
NORTHEASTERN ZONES WHERE SURFACE FRONT SHOULD HAVE RETREATED
NORTHWARD AS WARM FRONT DURING THE AFTERNOON...BENEATH THE IMPROVING
UPPER LEVEL DIFLUENT ZONE.

AND MOISTURE AND INSTABILITY MAY REMAIN POOLED ACROSS NORTHEAST
ZONES AS STRONG COLD FRONT APPROACHES TONIGHT. POSSIBLE THAT FRONTAL
BOUNDARY MAY BECOME CONVECTIVELY ACTIVE ACROSS CENTRAL AND EASTERN
PANHANDLE AND MOVE INTO NORTHERN PLAINS LATE TONIGHT. BIGGEST IMPACT
OTHERWISE WILL BE ARRIVAL OF STRONG AUTUMN COLD FRONT LATE TONIGHT
WITH PRESSURE RISES SUPPORTING JUMP IN NORTHERLY WINDS TOWARDS
MORNING NORTHERN AREAS...SPREADING QUICKLY INTO CENTRAL ZONES.
MCQUEEN

LONG TERM...
STRONG SHORTWAVE OVER NORTHERN IDAHO THIS MORNING TO SLIDE DOWN
THE LEE OF THE ROCKIES...DEVELOPING CUT-OFF LOW OVER THE CENTRAL
PLAINS WEDNESDAY. AS IT DOES...THIS SYSTEM IS EXPECTED DRIVE A
VIGOROUS COLD FRONT SOUTH ACROSS THE REGION.

COLD FRONT EXPECTED TO BE ACROSS OUR SOUTHEAST ZONES AND THE
NORTHERN PERMIAN BASIN BY SUNRISE WEDNESDAY. SOME SHOWERS WILL
BE POSSIBLY OVER THE NORTHERN LOW ROLLING PLAINS AND EXTREME
SOUTHEAST TEXAS PANHANDLE DURING THE MORNING...OTHERWISE A DRY
FORECAST IS EXPECTED THROUGH THE FORECAST PERIOD. WINDS MAY
BE A PROBLEM AS THEY MAY APPROACH ADVISORY CRITERIA THROUGH THE
EARLY AFTERNOON. ALSO FREEZING TEMPERATURES STILL APPEAR TO
BE LIKELY OVER PORTIONS OF THE AREA THURSDAY MORNING AND
FRIDAY MORNING. TEMPERATURES ARE THEN EXPECTED TO WARM TOWARD
THE END OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS
OVER THE WESTERN CONUS AND THE UPPER LOW MOVES OFF TO THE EAST.
MODELS CONTINUE TO SHOW A WEAK IMPULSE DIVING DOWN THE BACK
SIDE OF THE LOW...ACROSS THE PLAINS...ON SATURDAY. THIS SYSTEM
MAY PUSH ANOTHER COLD FRONT INTO THE AREA LATE SATURDAY OR
EARLY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  40  53  30  59 /  50  10   0   0   0
TULIA         74  41  56  32  58 /  50  10  10   0   0
PLAINVIEW     77  42  58  33  58 /  30  10  10   0   0
LEVELLAND     78  44  59  34  61 /  30  10   0   0   0
LUBBOCK       79  46  60  35  59 /  30  10   0   0   0
DENVER CITY   81  47  60  36  63 /  30  10   0   0   0
BROWNFIELD    81  47  60  36  61 /  30  10   0   0   0
CHILDRESS     77  46  61  37  66 /  30  20  20   0   0
SPUR          79  48  61  39  63 /  20  10  10   0   0
ASPERMONT     84  52  65  41  67 /  10  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/17/14
Hazardous weather outlook, Oct 21, 5:50 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
550 AM CDT TUE OCT 21 2008

TXZ021>044-221100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
550 AM CDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES ARE EXPECTED TO APPROACH FREEZING OVER PARTS OF THE
AREA EARLY THURSDAY MORNING...AND PERHAPS AGAIN EARLY FRIDAY
MORNING. THIS WILL RESULT IN A LIGHT FREEZE OR FROST AND MAY BE
DAMAGING TO SENSITIVE PLANTS AND CERTAIN HARVEST CROPS.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.